Texas, 2013Hail and Damaging Winds in Texas, May 29, 2013
May 29, 2013 · NWS FWD · 19 events in 3 counties and zones
A cluster of Thunderstorms occurred during the afternoon and evening of May 29th. A dry line was moving east from west Texas, but the strong to severe thunderstorms developed ahead of the dry line, producing several reports of gusty thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $239,000
- Crop damage
- $10,000
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of Thunderstorms occurred during the afternoon and evening of May 29th. A dry line was moving east from west Texas, but the strong to severe thunderstorms developed ahead of the dry line, producing several reports of gusty thunderstorm winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 29, 2:14 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, May 29, 2:14 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT WED MAY 29 2013
.DISCUSSION...
CURRENT RADAR AND SATELLITE IMAGERY SHOWS THUNDERSTORMS DEVELOPING
ACROSS NORTHWEST TEXAS FROM NEAR CHILDRESS TO SWEETWATER. MORE
ISOLATED SHOWERS CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE
AIRMASS OVER NORTH TEXAS. AS OF 20Z THE MOST ACTIVE AREAS CONTINUE
TO BE ACROSS THE NORTHWEST...AND SOUTHERN COUNTIES. EXPECT
ADDITIONAL DEVELOPMENT WILL CONTINUE...LIKELY THROUGH SUNSET.
SEVERE THUNDERSTORMS MAY STILL BE POSSIBLE AS THE UPPER LEVEL
IMPULSES ARE ADDING UNFOCUSED LIFT TO THE REGION. ADDITIONAL
THUNDERSTORMS WILL LIKELY CONTINUE THROUGH MIDNIGHT AS THE SURFACE
TROUGH AXIS MOVES INTO THE AREA AND BEGINS TO SWEEP THE LOWER
LEVEL MOISTURE TO THE NORTHEAST.
SLIGHT CHANCES FOR SHOWERS ARE EXPECTED TO LINGER ACROSS NORTH
TEXAS THROUGH THURSDAY MORNING...MAINLY WITH SPOTTY LIGHT
RAINFALL. BEST CHANCES FOR PRECIP WILL BE ALONG THE RED
RIVER TOMORROW AFTERNOON AND EVENING...BEFORE GOING COMPLETELY
DRY ON FRIDAY. A BRIEF RETURN TO PARTLY CLOUDY SKIES AND A WARMING
TREND FRIDAY INTO SATURDAY.
WITH RESPECT TO THE NEXT WEATHER CHANGE...NUMERICAL WEATHER MODELS
REMAIN CONSISTENT...ON THE LATE SEASON COLD FRONT MOVING THROUGH
THE AREA SATURDAY EVENING/EARLY SUNDAY MORNING. BEST CHANCES FOR
PRECIPITATION ACROSS NORTH TEXAS ARE ASSOCIATED WITH THE FRONT.
PARTLY CLOUDY SKIES AND ANOTHER WARMING TREND ARE IN THE FORECAST
FOR EARLY NEXT WEEK ACROSS NORTH TEXAS.
VANSPEYBROECK
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 87 74 91 74 / 40 20 10 0 10
WACO, TX 73 88 75 90 75 / 40 20 5 0 10
PARIS, TX 70 83 72 86 73 / 40 20 20 0 10
DENTON, TX 72 87 73 90 72 / 50 20 10 0 10
MCKINNEY, TX 72 85 74 88 73 / 40 20 10 0 10
DALLAS, TX 74 86 77 90 77 / 40 20 10 0 10
TERRELL, TX 72 86 75 89 74 / 40 20 10 0 10
CORSICANA, TX 72 87 75 90 76 / 40 20 5 0 10
TEMPLE, TX 72 87 75 90 75 / 40 20 5 0 10
MINERAL WELLS, TX 71 87 72 92 72 / 50 20 10 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
05/
Hazardous weather outlook, May 29, 2:20 PM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT WED MAY 29 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
320 PM CDT WED MAY 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS
EVENING...ESPECIALLY ACROSS AREAS ALONG AND WEST OF THE
INTERSTATE 35 EAST CORRIDOR. SEVERE STORMS ARE POSSIBLE BY THIS
EVENING WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE
HAIL...THOUGH ISOLATED TORNADOES ARE POSSIBLE WITH MORE DISCRETE
SEVERE STORMS. IN ADDITION...LOCALIZED HEAVY RAINFALL MAY CAUSE
MINOR FLOODING WHERE STORMS TRAIN ACROSS. THE SEVERE THREAT SHOULD
LESSEN OVERNIGHT...AS THE THE UPPER DISTURBANCE MOVES NORTHEAST
AWAY FROM THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING...MAINLY NORTH OF THE HIGHWAY 380 CORRIDOR FROM GRAHAM TO
SULPHUR SPRINGS.
THUNDERSTORMS CHANCES WILL RETURN TO AREAS NORTH OF INTERSTATE 20
LATE SATURDAY...THEN ACROSS ALL OF NORTH TEXAS SATURDAY NIGHT
INTO SUNDAY WITH THE ARRIVAL OF A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING...MAINLY
ALONG AND WEST OF THE INTERSTATE 35 EAST CORRIDOR.
05/
In the hours before
Special weather statement, May 29, 4:12 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 PM CDT WED MAY 29 2013
TXZ133-145-292245-
HILL TX-JOHNSON TX-
512 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN HILL COUNTY
JOHNSON COUNTY
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF KEENE...MOVING NORTH AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...BLUM...
BURLESON...CLEBURNE...COVINGTON...GODLEY...GRANDVIEW...ITASCA...
JOSHUA...KEENE...VENUS AND CLEBURNE STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3255 9761 3255 9709 3211 9709 3208 9748
3213 9750 3214 9747 3217 9746 3218 9747
3216 9751 3213 9752 3215 9756 3222 9762
3254 9762
TIME...MOT...LOC 2212Z 174DEG 34KT 3224 9724
HAMPSHIRESpecial weather statement, May 29, 4:35 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT WED MAY 29 2013
TXZ118-119-292300-
DALLAS TX-TARRANT TX-
535 PM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DALLAS COUNTY
EASTERN TARRANT COUNTY
AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER MANSFIELD...MOVING NORTH AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARLINGTON...BEDFORD...
COLLEYVILLE...DALWORTHINGTON GARDENS...EULESS...FARMERS BRANCH...
GRAND PRAIRIE...GRAPEVINE...HURST...IRVING...KENNEDALE...MANSFIELD...
PANTEGO...SOUTHLAKE AND CEDAR HILL STATE PARK.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3295 9687 3255 9700 3255 9719 3255 9722
3296 9719
TIME...MOT...LOC 2235Z 186DEG 35KT 3258 9711Event by event
12 hail, 6 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Tarrant
- When
- May 29, 4:57 PM CST to 5:04 PM CST
- Where
- Tarrant County, 2.67 mi SSE of Tarrant
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 32.784, -97.062
A large tree was blown onto a car near State Highway 360 and Green Oaks Boulevard in north Arlington.
Thunderstorm Wind, Tarrant
- When
- May 29, 4:58 PM CST to 5:04 PM CST
- Where
- Tarrant County, Euless
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 32.830, -97.080
A large tree was blown down by thunderstorm winds in Euless.
Thunderstorm Wind, Tarrant
- When
- May 29, 5:04 PM CST to 5:06 PM CST
- Where
- Tarrant County, 4 mi NNW of Grand Prairie
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.803, -97.006
Several tree branches were blown down by thunderstorm winds. Several power lines were affected, causing a power loss to several homes in Grand Prairie.
Hail, Tarrant
- When
- May 29, 5:09 PM CST to 5:12 PM CST
- Where
- Tarrant County, 2.07 mi N of Grapevine
- Measured
- 1.25 in hail
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 32.960, -97.080
A trained spotter reported half dollar sized hail.
Thunderstorm Wind, Tarrant
- When
- May 29, 5:11 PM CST to 5:14 PM CST
- Where
- Tarrant County, 4.22 mi NNE of Greater Sw Intl Arpt
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 32.885, -97.019
KDFW measured a wind gust of 58 mph.
Hail, Denton
- When
- May 29, 5:15 PM CST to 5:18 PM CST
- Where
- Denton County, 3.54 mi E of Grapevine Res
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -97.090
Nickel sized hail fell on the west side of Flower Mound.
Hail, Denton
- When
- May 29, 5:18 PM CST to 5:23 PM CST
- Where
- Denton County, 4.57 mi WSW of Lewisville
- Measured
- 1.5 in hail
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.036, -97.068
Hail increased in size in Flower Mound. Trained spotters reported ping pong ball hail between FM2499 and Morris.
Hail, Denton
- When
- May 29, 5:18 PM CST to 5:23 PM CST
- Where
- Denton County, Lewisville
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.070, -97.000
Broadcast media reported golf ball sized hail in Lewisville.
Thunderstorm Wind, Tarrant
- When
- May 29, 5:19 PM CST to 5:23 PM CST
- Where
- Tarrant County, Mansfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.570, -97.130
Arlington Emergency Management reported an 18 inch diameter tree fell onto a mobile home in Breezy Oaks mobile home park.
Hail, Denton
- When
- May 29, 5:23 PM CST to 5:25 PM CST
- Where
- Denton County, 2.7 mi ESE of Bartonville
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 33.060, -97.090
Trained spotters reported ping pong ball sized hail in Flower Mound.
Hail, Denton
- When
- May 29, 5:25 PM CST to 5:31 PM CST
- Where
- Denton County, Corinth
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.150, -97.070
Denton County Emergency Management office reported golf ball sized hail in Corinth.
Hail, Denton
- When
- May 29, 5:30 PM CST to 5:34 PM CST
- Where
- Denton County, 1.15 mi WSW of Denton
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.217, -97.169
Trained spotters reported quarter sized hail on Interstate 35 in the city of Denton.
Hail, Denton
- When
- May 29, 5:35 PM CST to 5:41 PM CST
- Where
- Denton County, 1.63 mi SW of Mingo
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.233, -97.090
Denton Emergency Management reported quarter sized hail on Highway 380 at Loop 288.
Hail, Denton
- When
- May 29, 5:36 PM CST to 5:41 PM CST
- Where
- Denton County, Lake Dallas
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.120, -97.030
Trained spotters reported ping pong ball sized hail at Lake Dallas.
Hail, Denton
- When
- May 29, 5:38 PM CST to 5:41 PM CST
- Where
- Denton County, 1.87 mi WSW of Denton Hartlee Arpt
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.260, -97.100
A report of hail to the size of a chicken egg was reported 4 miles northeast of the city of Denton.
Hail, Denton
- When
- May 29, 5:45 PM CST to 5:51 PM CST
- Where
- Denton County, 2.83 mi SSW of Mingo
- Measured
- 2 in hail
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.213, -97.091
Denton Emergency Management reported 2 inch diameter hail in Denton, at the intersection of McKinney and 288.
Hail, Denton
- When
- May 29, 5:55 PM CST to 5:59 PM CST
- Where
- Denton County, 2.21 mi WSW of Mingo
- Measured
- 1.25 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.240, -97.106
Half dollar sized hail was reported in the city of Denton.
Lightning, Denton
- When
- May 29, 7:15 PM CST
- Where
- Denton County, 0.29 mi N of Bartonville
- Property damage
- $110,000
- Reported by
- Emergency Manager
- Coordinates
- 33.084, -97.131
The Denton County Fire marshal reported a house in the 9300 block of Blanco Drive caught fire after lightning struck the roof. The house was severely damaged, causing the home to be temporarily uninhabitable. Due to the fire, the roof is completely gone and the first floor suffered water damage. The siding of a neighboring house was damaged by the heat of the fire.
Thunderstorm Wind, Montague
- When
- May 29, 8:17 PM CST to 8:21 PM CST
- Where
- Montague County, 3.63 mi WSW of Forestburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 33.509, -97.628
A barn roof and power line was blown down onto the road. Damage occurred on FM 1749 and Boyd road, approximately 3 miles southwest of Forestburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, May 29, 20131 death · $306,000 · 2 in hail · 39 events
- Flash Flooding and Flooding in Iowa, May 29 to 30, 2013$4.6 million · 1.5 in hail · 56 events
- Tornadoes and Hail in Nebraska, May 29 to 30, 2013$2.8 million · EF1 · 31 events
- Tornadoes and Flash Flooding in New York, May 29, 20131 injured · EF2 · 38 events
- Tornadoes and Hail in Oklahoma, May 29 to 30, 2013$138,000 · EF1 · 42 events
- Flash Flooding and Flooding in South Dakota, May 29 to 30, 2013$525,000 · 6 events
- Tornadoes and Flash Flooding in Nebraska, May 29 to 30, 2013$160,000 · EF0 · 26 events
- Tornado and Damaging Winds in Kansas, May 29, 2013$130,000 · EF1 · 6 events
- Tornadoes and Hail in Kansas, May 29, 2013$150,000 · EF0 · 24 events
- Tornado and Flash Flooding in Iowa, May 29 to 31, 2013$160,000 · EF0 · 18 events
- Tornadoes and Hail in Kansas, May 29, 2013$54,000 · EF0 · 29 events
- Damaging Winds in Wisconsin, May 29, 2013$120,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445116, 445117, 451772, 445123, 445121, 445124, 445125, 445127, 445118, 445128, 445129, 445130, 445131, 445132, 445133, 445134, 445135, 451790, 445120.